Kentucky, 2001Flash Flooding in Kentucky, June 4, 2001
June 4, 2001 · NWS LMK · 3 events in 3 counties and zones
3 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 4, 2:45 AM EST, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 4, 2:45 AM EST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 AM EDT MON JUN 4 2001
MAIN FORECAST PROBLEM THIS MORNING IS CHANCES OF
SHOWERS/THUNDERSTORMS THROUGH THE TUESDAY.
MCS THAT DEVELOP OVER NORTHWEST MO EARLIER IN THE NIGHT HAS BEEN
EXPANDING WITH MORE SHOWERS AND THUNDERSTORMS DEVELOPING SOUTHEAST
ACROSS STL INTO SOUTHWEST INDIANA. THESE STORMS ARE NORTH OF WARM
FRONT BOUNDARY THAT LAY FROM WESTERN MISSOURI INTO SOUTHWEST
TENNESSEE AT 07Z. 850-300 MB THICKNESS TAKES MCS SOUTHEAST TOWARD
CENTRAL KY AND SOUTHERN IN DURING REST OF NIGHT AND INTO MORNING
HOURS TODAY. THIS CONSISTENT WITH PRECIPITATION PATTERN ON
ETA/MESOETA. ETA ALSO HANDLING LOW LEVEL JET IN PLAINS WELL SO WILL
LEAN TOWARD ETA FOR FORECAST.
BEST RH...UPWARD MOTION AND UPPER DIVERGENCE ALL INDICATE BEST
CHANCE FOR RAIN WILL BE WITH THE MCS HEADING TOWARD KY THIS MORNING.
WILL KEEP POPS HIGH FOR THIS MORNING.
HOWEVER RH DRIES OUT SOME THIS AFTERNOON. WARM FRONT WILL MAKE ONLY
SLOW PROGRESS NORTH TODAY...AND MCS SHOULD PREVENT MUCH NORTHWARD
MOVEMENT TODAY. HOWEVER WITH FRONT TO THE SOUTH WILL KEEP A CHANCE
IN FORECAST FOR THIS AFTERNOON.
SOUTHERLY FLOW ACROSS PLAINS AND MISSISSIPPI VALLEY WILL FORCE WARM
FRONT NORTH THIS AFTERNOON AND TONIGHT BUT FARTHER SOUTHEAST THE
FRONT SHOULD STILL REMAIN IN VICINITY OF KY INTO TONIGHT. THUS
ALTHOUGH CHANCES WILL BE LOWER...WILL HAVE TO KEEP CHANCE OF
SHOWERS/ THUNDERSTORMS IN FORECAST...ESPECIALLY WITH TIME SECTIONS
SHOWING ANOTHER AREA OF UPWARD MOTION OVER AREA LATE TONIGHT AND
INTO TUESDAY.
AS FRONT MOVES NORTH OF FA ON TUESDAY...WILL HAVE TO KEEP CHANCE OF
THUNDERSTORMS ACROSS FA...DEVELOPING IN VERY WARM...MOIST AND
UNSTABLE AIR.
WITH MCS MOVING SOUTHEAST AND SKIES MOSTLY CLOUDY WILL KEEP TEMPS
CLOSER TO AVN MOS FOR TODAY AND TUESDAY AND A LITTLE LOWER THAN
GUIDANCE FOR TONIGHT...AS FRONT WILL BE SLOWER TO MOVE TO THE
NORTH.
.SDF...NONE.
SCHOLZ
In the hours before
Special weather statement, Jun 4, 4:26 AM EST, 2 hours before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-041600-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
526 AM EDT MON JUN 4 2001
THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF
SEVERE THUNDERSTORMS EXISTS ACROSS CENTRAL KENTUCKY AND SOUTH-
CENTRAL INDIANA TODAY.
NUMEROUS THUNDERSTORMS WILL MOVE SOUTHEAST FROM MISSOURI INTO
CENTRAL KENTUCKY AND SOUTHERN INDIANA THIS MORNING. THESE STORMS
WERE OCCURRING TO THE NORTH OF A WARM FRONT. SOME OF THESE STORMS
COULD BECOME SEVERE. THUNDERSTORMS WILL BE THE MOST NUMEROUS THIS
MORNING BUT SCATTERED STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE
DURING THE AFTERNOON.
THE STORMS HAVE THE POTENTIAL TO PRODUCE LARGE HAIL.
THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM
THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION
ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE
REQUESTED TODAY.
SCHOLZ
Flash Flood, Hart
- When
- June 4, 6:26 AM EST to 8:30 AM EST
- Where
- Hart County, 2 mi E of Horse Cave
- Property damage
- $12,000
- Reported by
- NEWSPAPER
- Coordinates
- 37.300, -85.885 (the zone’s center; the record gives no point)
Highway 218 was closed due to high water. Three cars had to be pulled from a low lying portion of Highway 218.
Flash Flood, Green
- When
- June 4, 7:30 AM EST to 8:30 AM EST
- Where
- Green County, Greensburg
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.264, -85.553 (the zone’s center; the record gives no point)
Highway 61 was closed, covered by 4 feet of water. One motorist was stranded by high water.
Flash Flood, Adair
- When
- June 4, 8:30 AM EST to 9:30 AM EST
- Where
- Adair County, Columbia
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.104, -85.281 (the zone’s center; the record gives no point)
Minor street flooding occurred, along with the erosion of road construction areas.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Missouri, June 4, 20011 death · 1 event
- Hail and Damaging Winds in Mississippi, June 4, 2001$154,000 · 1 in hail · 21 events
- Hail in Texas, June 4, 2001$285,000 · 2 in hail · 5 events
- Damaging Wind in Alabama, June 4, 2001$75,000 · 65 kt wind · 1 event
- Hail and Damaging Winds in Georgia, June 4, 2001$48,000 · 1 in hail · 8 events
- Hail and Damaging Wind in Kansas, June 4 to 5, 2001$50,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Mississippi, June 4, 2001$50,000 · 0.75 in hail · 5 events
- Hail and Damaging Wind in Georgia, June 4, 2001$50,000 · 0.75 in hail · 2 events
- Lightning Strike in Missouri, June 4, 2001$50,000 · 1 event
- Damaging Winds and Lightning Strike in Georgia, June 4, 2001$33,000 · 9 events
- Flash Flood and Damaging Winds in Tennessee, June 4, 2001$35,000 · 6 events
- Tornado and Hail in Colorado, June 4, 2001F1 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5249990, 5249991, 5249992.